How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Neurologist (MD)
Category: Neurology
Satisfied Customers: 1985
Experience:  Neurosurgeon - Brain, spine, and peripheral nerve surgery
206912
Type Your Neurology Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

After having received Valtrex for shingles,it seemed to

Customer Question

After having received Valtrex for shingles,it seemed to damage everything. My brain, I believe, was totally compromised. I became almost aphasic and unable to think clearly. Unable to walk well,i.e. wobbly sand slowly, among other things..This has been since June 7.
JA: Do you keep personal medical records to help track this?
Customer: I have asked physician and got no answer regarding this and thought maybe the everlasting shingles pain and issues were covering these continuing problems. I wasn't sure myself if it was due to shingles or gabapentin I took for a while were the cause. Now that med has stopped long ago, I am not seeing any improvement.
JA: Anything else in your medical history you think the doctor should know?
Customer: I am the unfortunate person with any number of medical problems. It is a long history. Name some--lupus, CKD, PTCA, hyperparathyroidism, hypothyroidism, osteoporosis--to name a few. I have had episodes before PTCA in 1988 of numbness of fingers but worst being half of face. All said to be TIA'S.
Submitted: 1 month ago.
Category: Neurology
Expert:  Dr. K. replied 1 month ago.

This is not a side effect of Valtrex at all. Depending on the location of your shingles, it could be persistant neuropathy from the shingles. It also sounds like you have many medical problems that could account for this including parathyroid disease (calcium disorder) or tias. What is your question?

Customer: replied 1 month ago.
Hope you are right. I know I had very severe reaction from valtrex. Thought I was going to die. Extremely weak, nausea, vomiting, earache, persistent extremely parched, hypovolemia, hypotension, became vulnerable as a baby trying to get around at home. Some confusion even. Bad things happened because of this. Homebound for some time, difficulty eating and taking fluids--tried to drink plenty H2O. Extreme exhaustion doing minimal anything. I still have shingles pains which I am told will last at least a year--maybe longer. Labs were all over the place. Was sure I would lose what minimal GFR I have. Will I see improvement sometime soon? I am dealing with skeletal/joint issues. All that's happening are related to other things. Much to say there. For now I wish to resolve the issues stated. I thought I could have experienced some sort of stroke.